Welcome! Log in or Register

Night Nurse Liquid

  • image
£5.29 Best Offer by: amazon.co.uk marketplace See more offers
27 Reviews

Night Nurse is designed to reduce the symptoms of flu and aid a good night's sleep - which it does, effectively. Whilst not the most pleasant tasting and certainly not the cheapest option, it works.

  • Sort by:

    * Prices may differ from that shown

  • Write a review >
    How do you rate the product overall? Rate it out of five by clicking on one of the hearts.
    What are the advantages and disadvantages? Use up to 10 bullet points.
    Write your reviews in your own words. 250 to 500 words
    Number of words:
    Write a concise and readable conclusion. The conclusion is also the title of the review.
    Number of words:
    Write your email adress here Write your email adress

    Your dooyooMiles Miles

    27 Reviews
    Sort by:
    • More +
      15.09.2013 14:17
      Very helpful
      (Rating)
      8 Comments

      Advantages

      Disadvantages

      I know I'll sleep if I take Night Nurse.

      ---Intro---
      Sleep is vital for everyone I know, but I seem to function worse than most if I don't get enough, as it tends to exacerbate my mental health problems and can leave me feeling suicidal. Since my mental health problems seem mostly under control, and under the watchful eye of my mental health team, I decided that the time had come to come off the last of my medication (the whole coming off process took about a year), and while I felt ready for this, it was with some trepidation as Mirtazapine has been ensuring that I sleep well for the past 3 years (aside from when my boyfriend is snoring!)

      Initially the lack of sleep was getting pretty bad, and my boyfriend was urging me to go to the doctors for sleeping pills. I didn't really want to go down this route (although they do work well for short periods) as it kind of defeats the point of coming off the medication if I'm just going to replace it with something else needing a prescription. I have been lucky in that I'm not currently working, so it hasn't been as much of a problem as it could have been, however it was still getting me down.

      My boyfriend returned one day from the chemist with a bottle of Night Nurse for me (he said it was either that or flowers, and to be honest I appreciate this more!) - he paid £5.53 for it. Although I don't have a cold or illness, I have had excellent results with Night Nurse when I have had (which I will mention in this review), it has always ensured that I've been able to sleep, and I felt that although it isn't the ideal solution, as an occasional aid to sleep, it was possibly better than sleeping pills, and I did talk to my CPN about it.


      ---Night Nurse---
      Night Nurse is said to be "The complete night-time remedy for colds and flu". I can't speak for flu as I've never had it (and from what I hear from people who actually have had it rather than people who think that the flu is just a bad cold, there isn't much which does help), but it definitely works with bad colds, even those which in the past (from when I smoked) left me with hacking coughs that meant sleep was very difficult. In these cases (and with work the next day) it has literally been a lifesaver.

      It also comes in capsule form (which I actually prefer as it means it doesn't matter if I've already cleaned my teeth), but I'm reviewing the liquid today. It should only be taken at night-time (due to it causing drowsiness). I try and take it about half an hour to an hour before bedtime.


      ---The packaging etc---
      The card box is predominantly blue and green. There are instructions on the box (with the main warnings etc), and also a more detailed instruction leaflet inside which you should read before use (side effects etc). The bottle is brown and made from glass. The lid is childproof, and can be quite difficult to open. My bottle contains 160ml which is 8 doses.


      ---Taking Night Nurse---
      There is a measuring cup in the box, so use this to measure out 20ml (or you could use four 5ml teaspoons)

      Night Nurse liquid isn't particularly thick, and is a bright green colour (looks a bit like mouthwash. Personally I quite like the taste (despite being a bit bitter) which is slightly minty and quite medicinal. It's much like cough medicine. It feels warm going down my throat much like an alcoholic shot. I do tend to clean my teeth afterwards as I imagine that the sugar in it would harm my teeth overnight!


      ---What it contains---
      Night Nurse contains:
      * Promethazine - an antihistamine - to dry your runny nose and aid restful sleep
      * Dextromethorphan - to reduce tickly coughs
      * Paracetomol - painkiller, to reduce pain, high temperature etc


      ---Warnings---
      Since this contains paracetomol, it is essential not to take it if you've already had 4 doses of paracetomol containing products during the day - so make sure you take this into account if you're dosing yourself up during the day with other things (as you likely will be if ill). You should only take one dose per night, shouldn't take for more than 3 days (I don't think I ever have), and don't take if under 12 years of age. It shouldn't be taken if pregnant or breastfeeding - however, I imagine it might be able to be used in exceptional circumstances under the advice of a doctor.

      It does contain alcohol (each dose equivalent to 30ml wine, which isn't a lot, but not advisable for alcoholics and those with liver problems or epilepsy), and you shouldn't take it if you've already been drinking.


      ---More thoughts---
      It would be easy to get addicted to Night Nurse since it really does work. However, it should be used sparingly. Although I have been struggling to sleep I have only resorted to using it on several occasions, when absolutely necessary (and finding that the more tired I get the harder it is to fall asleep).

      When I use Night Nurse I sleep deeply and if I wake up during the night, fall back asleep quickly (rather than it taking 2 hours) However, it can leave me feeling a little bit groggy in the morning (but not as bad as following sleeping pills, and less groggy than I'd be with very little sleep).


      ---Finally---
      Thankfully, my sleeping patterns seem to be improving now. However, it reassures me having the bottle of Night Nurse in the house just in case. My bottle should be used by January 2016, and I imagine it'll get used up next time my boyfriend or I have a bad cold (luckily I haven't had a bad one for quite a long time).

      I realise that on this occasion I haven't been using Night Nurse for its designed purpose, and some might frown upon me for that. However, I feel that for occasional use (I can't stress that enough) it is worth using in order to get a decent night's sleep (and potentially for me avoid more serious consequences), and probably less harmful than sleeping pills - and for £5.53 it cost less than a prescription!

      5 out of 5 stars from me.

      Comments

      Login or register to add comments
      • More +
        08.05.2013 13:15
        Very helpful
        (Rating)

        Advantages

        Disadvantages

        a great nights sleep

        I bought this during the winter when myself and my husband seemed to have colds/flu every other week. I was sick of feeling awful during the night and not having anything in the cupboard.

        I bought it from my local boots store it comes in a box with a bottle inside. It isnt cheap it was around £5 but I had heard good things about it so thought it was worth the money.

        The information says that it is used to treat the following:-

        1. Headaches
        2. Shivers
        3. Runny nose
        4. Sore throat
        5. Aches and pains
        6. Coughs

        I thought it sounded perfect as a good all round product that deals with a multitude of symptoms.

        The reason I chose this one was because it says it helps you with sleeping. There is nothing worse than feeling ill and tired all day and then not been able to sleep at night because of your symptoms

        I have used it a couple of times now over the winter period and have found it very good each time. You can take 20ml at a time and it actually doesn't taste too bad.

        I felt the medicine begin to work within about 30mins. I started to feel quite tired and my headache and sore throat did not seem as bad. I went to bed about an hour after tatking it and I think the thing that has got to be best about this medicine was that it did actually aid a good night's sleep. I did wake up a couple of times but it had definetely reduced my temperature so I wasnt up all night tossing and turning because I was too hot. My nose did not feel as congested so I could breath through it and therefore my throat was not as sore. I felt so much better when I woke the next day I still had some symptoms but they were less than before and I felt better in myself probably due to the sleep I had.

        I would definetly recommend that every family has a bottle of this in their cupboard especially if you are prone to getting coughs and colds regularly then it is just there when you need it.

        Comments

        Login or register to add comments
      • More +
        10.04.2013 10:47
        Very helpful
        (Rating)
        1 Comment

        Advantages

        Disadvantages

        Get your head down for eight hours

        Night nurse is a cold and flu remedy that's been around for ages. Thanks to the original telly jingle, I thought for a fleeting moment that it might be made in the Caribbean. Reggae songs aside, one of the hardest things to achieve during a cold or flu is a decent night's sleep. That's where this comes in.

        The medicine contains three ingredients. Paracetamol, promethazine and Dextromethorpan. The first is a painkiller and anti-inflammatory that we are all familiar with. The second acts as a antihistamine, helping to clear your nose and easing the urge to cough - particularly when you're finally, finally drifting off to sleep - and the last ingredient relieves the tickling sensation in your throat.

        There is a tablet form of this medication, but for me the liquid is preferable. It goes straight into your system with no need to break things down with acids first. It is a powerful medicine, and you should only take it once per night, just before you head off to bed. Needless to say, alcohol is a strict no - no, or if you are French, non - non.

        Another really important point is to be sure you're not taking any other form of paracetamol within four hours of this one. A bottle will set you back around a fiver. Chilling in the fridge helps hide some of the flavour and will make it last longer once opened. There are around eight doses per bottle, useful when you consider that you will in all likelihood not be the only one suffering in your household.

        The taste isn't particularly nice. Not even Heston Blumenthal is going to be making savoury pancakes from it, but medicine is not supposed to taste nice. Some gargling with Listerine will take any aftertaste away. More importantly, you will in all likelihood be able to get a decent night's sleep, and that's one of the best medicines in the world.

        Comments

        Login or register to add comments
        • More +
          09.04.2013 18:24
          Very helpful
          (Rating)

          Advantages

          Disadvantages

          Helps you get a good night's sleep when you have a cold

          My last review was about a product I use when I have the cold (Olbas Oil) and ironically, I am now suffering again with another cold! So here goes another cold and flu product review...

          A couple of days ago I started to get the first tingles of a sore throat which were soon followed by sneezing, a runny nose, blocked ears and a headache. I was staying with my friend at the time who kindly gave me some of this medicine to take before bed.

          Night Nurse is available in liquid and capsule format. It is the liquid format that I am reviewing as this is the product I have used. Night Nurse liquid is a bright green liquid that is designed for the relief of colds and flus. It comes in a glass bottle that contains 160mls of the product. The bottle has a child proof cap that you need to push down before you twist. It comes with a medicine cup with measurements up the side.

          It contains 3 active ingredients:
          Paracetamol - to relieve mild to moderate pain and reduce a fever
          Promethazine - a sedative antihistamine which dries nasal secretions and causes drowsiness
          Dextromethorphan - a cough suppressant
          Combined, the ingredients in Night Nurse claim to relieve tickly coughs; shivers, aches and pains; runny nose; sore throat pains and headaches. It also claims to aid a restful nights sleep.

          The recommended dose of Night Nurse for adults and children over the age of 12 is 20mls, which can be measure out using the medicine cup or using medicine spoons. Although 20mls sounds like a relatively small dose, when I took this product I admit I found it rather a lot. I used a medicine cup to take mine and had to take several sips to get the whole 20mls down. It has a rather strong and slightly alcoholic taste which I found a little unpleasant.

          When I went to bed the nights I took the Night Nurse, I fell asleep quickly, and I would say that this was likely quicker than usual. Most nights I wake up during the night and toss and turn a little, especially when I am suffering from the cold. When I had taken the Night Nurse I did not wake up at all during the night which is quite unusual for me. I would therefore conclude that Night Nurse did aid a restful night's sleep and definitely had sedative effects on me.

          As I slept really well during the night when I had taken this medicine, I couldn't really comment on whether or not it relieved my pain or stopped my coughing, however I can assume it did as I probably would have woken up had I been coughing a lot.

          Due to the sedative effect, Night Nurse can only be taken at night time and should not be taken before driving or operating machinery. There are some other contraindications for use but these can be found on the product packaging and on the leaflet inside the box.

          As I did not buy the Night Nurse myself I am unsure what price it was purchased at. A quick search tells me that Boots are currently selling it for £5.45 for the 160ml bottle. I think this is relatively expensive especially considering the bottle is not that big and would only provide 8 adult doses.

          I do think Night Nurse is a good product to use when you have a cold as it does help you get a good nights sleep, which in my opinion is essential for recovery. I would buy it again when I have a bad cold. I am giving it a 4* rating taking one star off for the fact that it is quite expensive, and also due to the unpleasant taste.

          Thanks for reading/rating.

          Comments

          Login or register to add comments
        • More +
          16.03.2013 03:10
          Very helpful
          (Rating)
          1 Comment

          Advantages

          Disadvantages

          Night NUUUURRRRRSSSEEEE

          Night Nurse is a product many of us will use simply because it's something our parents used.

          In essence it is a medicine taken to help ease colds, flu, coughs, shivers, aches and other issues that can make you feel under the weather. The idea of Night Nurse is that it should be used at night, when you plan to sleep allowing you time to recover whilst it gets to work.

          Night Nurse is a popular product and is available in all decent chemists and supermarkets. It costs £4.50 in Boots for 160ml but is something that can only be used once per evening so should last 2-3 months if used continuously or more likely 9 months to a year if used during occasional spells of sickness.

          One thing Night Nurse can assure you of is that it aids sleep if you are feeling unwell, it contains antipyretic which reduces body temperature if you have a fever, it is an antihistamine which helps to reduce runny noses and breathing problems and also contains paracetamol to reduce pain. The product also contains a cough suppressant to help reduce those painful coughs that can wake you from peaceful sleep when you are under the weather.

          Overall this is a powerful all purpose medicine to help give you a good nights sleep and help your body combat sickness, I understand that it is too powerful to use during the day as it would make you drowsy, however it is perfect for helping you rest and recuperate during a spell of sickness.

          Comments

          Login or register to add comments
          • More +
            15.04.2012 12:46
            Very helpful
            (Rating)
            3 Comments

            Advantages

            Disadvantages

            A good product

            For whatever reason the last month or so of 2011 and most of 2012 so far saw me pick up what felt like every bug going. Not only did I seem to get all of the bugs but the cold/flu viruses seemed to really hit me quite hard and I found it hard to carry on as normal which I would ordinarily try and do if I had a cold. A lot of people recommended night nurse liquid to me so I dragged myself to the chemist and asked for night nurse only to be looked at like I had asked for class A drugs! The assistant sold me the bottle after asking a few questions and from memory it cost around six pounds for a 160ml bottle.

            The product comes in a blue and green cardboard box which features the product name on the front as well as a bit of information which tells us that the liquid is for colds and flu and will relieve the following as well as promote a restful nights sleep:

            -tickly cough
            -shivers, aches and pains
            -runny nose
            -sore throat pain
            -headache

            Night nurse is designed to be used as a night time aid when suffering from cold and flu symptoms but the main reason I wanted this product is because I felt I needed something which would help me sleep through the illness at night. I was overly concerned I think that the product would knock me out completely and so I wouldn't be able to hear my son if needs be but I was also completely aware that I needed sleep to function properly for my son so it was a bit of a catch 22 situation.

            Inside the box there is a brown glass bottle with a white child proof top. There is also a dosing cap too. The bottle features dosage information but this is also supplied on the box as well as on a leaflet inside the box. I chose to use the box as my guide as I felt it was very comprehensive. Adults and children over twelve may take 20ml of the liquid just before bed. The product is not suitable for children under twelve years and you are advised not to take night nurse if you have already taken four does of paracetamol containing products throughout the day as well. You should not use the product if you have liver or kidney disease and if you are breast feeding you should seek medical advice before use. You are also advised to avoid alcohol when you use night nurse as presumably it would make you drowsier.

            As I got ready to go to bed I used the measuring cup provided to pour a 20ml dose of night nurse. The product is a thick green syrupy liquid. I made the mistake of initially trying to sip the liquid and I have to say it initially tastes a bit minty but it has an awful aftertaste and so I would advise you drink it all in one go and have a drink to hand as well to take away the taste afterwards. I would say the more you have to take the product the more you get used to the nasty taste but it is not something that is enjoyable!

            I got in bed after taking the night nurse and was already feeling very tired due to the day to day strains of being a single mum with a bad cold however I did notice that my eyes felt really heavy before I fell asleep and did feel like I was gradually becoming more rested and relaxed. I had a much more rested night after taking night nurse because the product alleviated my symptoms well and allowed me to get some sleep. I wasn't in a really deep sleep either which pleased me as I was worried that I wouldn't wake if my son needed me. I know this product does affect people differently though so some people do tell me it knocks them completely out so I would advise that it may do this for you.

            I took the night nurse for three nights in a row to aid my sleeping through the bug and it really did help me at night time. I do have to say though that when I did wake up in the mornings I literally felt like I had spent the night in the Sahara desert as my mouth was so uncomfortably dry and it took quite a lot of liquid to shake that feeling so I would advise having a drink next to the bed in the morning to remedy this.

            Other than the dry mouth I didn't have any side effects from taking night nurse and I would recommend it as an effective night time product to help battle those nasty cold and flu symptoms. Whilst it isn't cheap it is very effective and so I give it four stars.

            Thank you for reading my review!

            Comments

            Login or register to add comments
            • More +
              12.03.2012 09:54
              Very helpful
              (Rating)
              6 Comments

              Advantages

              Disadvantages

              A great and effective product.

              Having recently had a rotten cold I went to Boots and bought a bottle of Nightnurse to help relieve the symptoms of blocked nose, sore throat and a fever causing restless nights sleep.

              What is night nurse?
              Night nurse is a combination medicine that helps reduce the symptoms of a cold including cough runny nose, and a temperature. It can be bought in a variety of forms including tablet or liquid form. My review focuses on the liquid night nurse preparation.

              What does night nurse contain?
              The main ingredients include :-
              1. Paracetamol. (helps to reduce temperature and is an analgesic reducing pain).
              2. Promethazine. ( An antihistamine to reduce nasal mucus, suppresses the cough reflex and helps to sedate).
              3. Dextromethorphan is a cough suppressant.
              IN combination these three drugs help to reduce the uncomfortable symptoms of a cold.

              The product.
              Night nurse comes in a box which contains a 160ml bottle of fluorescent green liquid and a medicine information leaflet. There is enough liquid for 8 doses although I have never had to use the full 8 doses usually I have taken it for three to four nights only. Although it come in at a whopping £5.45 in my opinion it is worth every penny as it is a very effective product.

              Dose:
              You should take 20mls of liquid prior to going to bed. In 20 mls there is the equivalent of 1g of paracetamol which is the same as taking 2 X 500mg tablets. You should not have taken any other form of paracetamol for at least four hours prior to taking this medicine and that includes tablets or other cold relief products such as Lemsip as it also contains paracetamol which can be fatally toxic if unintentionally overdosed.
              What about the taste?
              The taste is a little bit like crème d'menthe and I actually find it quite pleasant tasting although others might find it rather strong as it also contains alcohol. It gives a warming feeling as it slides down the throat and seems to help relieve any soreness in the throat quite quickly.

              The effects.
              As it contains alcohol and also Promethazine it causes drowsiness and induces sleep which is really great if you have had a couple of restless nights prior to taking it. It really is quite effective. It does what it is supposed to do and that is reduce the unpleasant symptoms of the cold including clearing the nose, helping you to breath more easily, stops irritating dry coughs, reduces your temperature and shivering and helps you get a decent night's sleep.

              Warnings!!!
              This medicine should not be taken with any other product containing paracetamol.
              It should not be used if you have renal or liver conditions.
              It should not be taken with alcohol.
              It contains a rather high dose of glucose and sodium so should be used with caution if you suffer from diabetes or you have renal problems.
              You should not operate machinery or drive due to the drowsiness.
              Not suitable for children.

              Would I recommend it?
              I fully endorse the use of Nightnurse as it is one of the most effective medicines I have ever used when I have had a cold. It really does help reduce the unpleasant symptoms of a cold.

              Comments

              Login or register to add comments
              • More +
                19.07.2011 20:34
                Very helpful
                (Rating)
                5 Comments

                Advantages

                Disadvantages

                great against colds

                Night Nurse Liquid

                When I look back on a average year I would say I get the cold quiet a few times. Of course I got the cold during the winter but often also already during the fall and spring. Not suprisingly really when I learned that the average person gets the cold 2 to 4 times a year! I don't think there is really a cure for the cold but only remedies to relieve the symptoms.

                I'm no stranger when it comes to late nights, alcohol and not eating well enough so I hardly miss the opportunity really to get it. So of course I'm known to the Night Nurse which is designed to relieve the symptons of:

                * Headaches
                * Shivers
                * Aches and pains
                * Sore throats
                * Runny noses
                * Dry tickly coughts


                There are plently of products available who claim they relieve the above symptoms only this product is specialy designed to give you help with sleeping. It's often difficuly enough trying to go to sleep when you have the cold with the sore throats, runny nose and coughing. Night Nurse has paracetemol which acts as a pain killer and antipyretic. This helpt you get your temperate reduced.

                The promethazine is there as a anthihistamine. This is often used to relieve motion sickness, allergy symptons, nauses but more importantly also with nasal symptoms as a runny nose. It should make your breathing a lot easier!

                Night Nurse has dextromethorphan which helps against the dry tickly coughts and last but certainly not least there is ethyl alcohol. The good help of alcohol will make you sleep better.

                The Night Nurse comes in a 160 ml brown bottle and the liquid inside doesn't look nice and is green. You need 20 ml each time and you can already guess the taste isn't nice. But most importantly it works quiet quickly and you start to feel the effects. Maybe it's the alcohol but I felt more relaxed and do feel like you getting more tired. Falling a sleep gets easier because you do feel the headace gets less and you feel your temperature going down.

                This little Nurse doesn't come cheap and costs around 5 pound and will last you around 8 doses but I my opinion it's worth it. The taste isn't nice but you can feel the effect and have a good night sleep. For me it's getting full five stars.

                Comments

                Login or register to add comments
                • More +
                  20.03.2011 21:09
                  Very helpful
                  (Rating)
                  6 Comments

                  Advantages

                  Disadvantages

                  It works but I didn't like it.

                  **Disclaimer**
                  This review is my experience of using this product. It's not medical advice and I am not a medical professional. Read the label before taking this product

                  I hate taking medicine, I avoid it whenever possible but recently I've had a couple of bad colds and eventually the lack of sleep got to me. My best friend loves taking night nurse, she says that it makes it worth having a cold because she sleeps better with night nurse than she does at any other time. So I thought it was worth a go.

                  I can't swallow tablets so I bought the liquid version of this medicine and as I knew it would make me drowsy I took it just before I went to sleep. The product didn't taste as bad as it looks but the taste still isn't exactly pleasant. It didn't take long for me to start feeling the effects of this medicine. I started to feel like I was going to fall asleep and being the control freak that I am this made me feel panicky. Fortunately the medicine knocked me out before I could have a proper panic attack! Night Nurse is really really effective. I slept for the whole night and woke up the next day feeling fairly rested. I still had my cold and it didn't do anything to speed up my recovery but it did at least allow me to have a decent nights sleep. I didn't take it again the next night because I found the sensation of falling asleep after using this medicine so unpleasant but again after a couple of days of no sleeping I was desperate enough to try it again. The same thing happened again.

                  Basically I found that Night Nurse allowed me to get a decent nights sleep which made me feel better than I did before but the sensation of falling asleep was fairly unpleasant due to feeling out of control. I can't give this is a low rating because it is so effective but I will only use it as a last resort.

                  Comments

                  Login or register to add comments
                  • More +
                    28.11.2010 20:07

                    Advantages

                    Disadvantages

                    This used to be really good due to the fact it helped you sleep, but they have reduced the sleep aiding properties because people would abuse and overdose on it.Now we are left with a weaker version, and what are you paying for now-a bit of decongestion and paracetamol.Go to bed with some brandy instead.

                    Comments

                    Login or register to add comments
                  • More +
                    26.11.2010 21:44
                    Very helpful
                    (Rating)
                    3 Comments

                    Advantages

                    Disadvantages

                    Possibly the best cold medicine on the market for night time relief

                    Given that the average person is infected by around 2-4 cases of the common cold every year and that still to this day there is no remedy to shorten its duration, it seems highly important that there are decent products to at least relieve the worst of the symptoms in order to make life bearable.

                    Being a University student I am no stranger to the common cold with the combination of late nights, alcohol, stuffy lecture rooms and overcrowded libraries meaning I rarely miss the opportunity to be infected. As a result I have tried virtually all the possible remedies for cold relief available over the counter from the really cheap that basically just taste like sugar water to the high end that actually have a real beneficial effect.

                    Although products such as Beechams and Benylin are good at relieving cold symptoms during the day they don't offer anything else in terms of nightime relief which is when more often then not symptoms are worse due to factors such as increased pressure on the sinus' due to being laid in a horizontal position and the lower level of antibodies working to fight infection in the evening hours.

                    ~~~~The Product~~~~

                    Night Nurse is an ingenious product that is designed to relieve the symptoms of headaches, shivers, aches and pains, sore throats, runny noses and dry tickly coughs which is pretty much what any decent cold product sets out to do but with the added benefit that unlike other medicine's it is specifically designed to be taken at night to aid sleep. It is common knowledge that since there is no known cure for the common cold besides riding it out the best thing to do is have plenty of rest and drink lots of fluids. However, often it is difficult to sleep when you have a cold as the inability to breathe coupled with a continuous horse like bark and the need to constantly switch from having the duvet on or off makes this quite a challenge. Night Nurse removes this problem by allowing the user to have a (relatively) good night's sleep.

                    ~~~~How Does It work?~~~~~

                    Night Nurse works using 3 main ingredients:

                    Paracetamol - an analgesic which acts as a pain killer and antipyretic which allows your bodily temperature to be reduced should you have a temperature.

                    Promethazine - an antihistamine which is often used to relieve nausea, motion sickness and allergy symptoms but works here to help with nasal symptoms such as a runny nose to make breathing easier.

                    Dextromethorphan - a cough suppressant specifically designed for dry tickly coughs.

                    Ethyl Alcohol - nothing like a bit of alcohol to help send you off to sleep.

                    ~~~~~What's It Like?~~~~~~~

                    It comes in a 160ml brown bottle and is a rather viscous green liquid. Each dose is a whopping 20ml which seems alot compared to most standard medicines. In terms of taste it isn't particularly pleasant but when considering what's in it this can be easily overlooked so long as it does the job.

                    ~~~~~Does It Work?~~~~~~~~

                    After getting over the rather unpleasant taste of the medicine it is relatively quickly that you are able to feel its effects. The most significant feeling is that of being rather fuzzy. The concoction of ingredients make you feel really rather relaxed and cosy and immediately start thinking "oh bed sounds like a really good idea". As you feel your headache subside, your temperature begin to regulate itself properly and your chest ease it really puts you in a good frame of mind for sleep.

                    ~~~~~Is It Worth It~~~~~~~~

                    At around £5 it is relatively expensive especially given that it only has up to 8 doses but it is well worth it. Whenever I am particularly ill this is the first thing that I go out and buy as it really does the trick. After taking it you can easily expect to sleep for a good 8 hours or so. However, it does have the tendency to give you a rather dry mouth and it really can only be taken before bed. Its anaesthetic properties make it really unadvisable to take should you want to do anything such as drive which is highly not recommended. Saying that it is designed as a medicine to take before bed so this really shouldn't be a problem.

                    All in all I can't think of a better medicine on the market for what it does.

                    Comments

                    Login or register to add comments
                    • More +
                      20.11.2010 14:12
                      Very helpful
                      (Rating)
                      1 Comment

                      Advantages

                      Disadvantages

                      Extremely impressed with the results - will not go back to suffering in silence!

                      ** CLAIMS **

                      To Relieve:

                      - Tickly Cough
                      - Shivers, aches & pains
                      - Runny nose
                      - Sore throat pain
                      - Headache

                      It contains 3 active ingredients:

                      - Paracetamol: Painkiller and reduces temperature if you have a fever
                      - Promethazine hydrochloride: Antihistamine which dries up a runny nose and aids restful sleep
                      - Dextromethorphan hydrobromide: Cough suppressant which helps relieve dry or tickly coughs

                      ** MY EXPERIENCE **

                      Whenever I get a cold, the nights are always the worse - I find it difficult to get to sleep, and then once asleep I wake up regularly throughout the night! I must admit, I've never taken anything like this before as I'm always too ill to go out in the cold and get anything, and then never remember to stock up when I'm feeling better! Also I've always been quite skeptical that something like this would work.

                      However, I was desperate recently and was kindly delivered some night nurse after my first night of a horrendous cold which caused me to only get a few hours sleep! The instructions are to take 20ml just before bed (although you cannot take it if you have already taken 4 paracetamol-containing products during the day). It's very easy to measure out the required dose as the bottle comes with a measuring cap.

                      My first impression when pouring the liquid into the cap is that it looked like I imagine liquid-kryptonite to look like - i.e. bright luminous green! The last time I took a liquid medicine would have been Calpol (which tasted amazing and I could have drunk the whole bottle if I'd been allowed). Unfortunately, I cannot say the same for Night Nurse - it tastes absolutely disgusting, causing me to screw my face up, and it burnt my throat (initially leaving it sorer than it was already). However, a few mouthfuls of water later, you have forgotten all about the hideous taste.

                      So you then settle down into bed, and I have to say the results were incredible. I'm pretty sure I slept through the whole night without waking up, and miraculously in the morning I felt much better. My cold was not completely gone but definitely better than it had been. After the second night of taking it, my cold had nearly vanished and I just felt a bit headachey!

                      Although Night Nurse is quite expensive, you are only taking it once at night (and hopefully not for too many nights at a time) so will last you through a couple of ill-periods. The botle is 160ml so contains 8 doses. Also take advantage of offers, or buy in boots where you can use your advantage card to gain points! Also check out cashback sites if buying online - every penny counts!!

                      Very impressed and certainly won't be suffering through any nights any more.

                      Comments

                      Login or register to add comments
                      • More +
                        03.11.2010 22:35
                        Very helpful
                        (Rating)
                        1 Comment

                        Advantages

                        Disadvantages

                        A helping hand at bedtime

                        Although covonia is my number one choice for when I have a cold at night I switch to night nurse. Although a little more expensive than covonia I do believe it helps me sleep which when I have to get up for the kids in the morning it is well and truly worth it.

                        It acts like a regular medicine for colds and flus but what makes it differen is that it contains ingredients that help you get a more restful nights sleep instead of the usual wakening up every 20 minutes throughout the night.
                        Night nurse is another cold and flu remedy which is pretty vile tasting and to make matters worse it is a bright green colour that is reminicent of a concoction from a science lab.
                        The taste itself is quite potent and another one where my face screws up involuntary and I have a good shiver afterwards. The taste actually reminds me of one of those aftershock shots that I so enjoy on a night out but it is less pleasurable in these circumstances.

                        The taste is less important than how it performs and I have to say that night nurse does a pretty good job on that front. It is a general all rounder for your cold and flu sympoms and helps with the main nasties such as headaches, fever, cough, sore throats and runny noses. For me I think it acts quite well at soothing the symptoms with the exception of the runny nose for which it doesn't really do much. It also does help my cough but not to the extent covonia does.
                        When I take night nurse it takes a little bit of time to get to work which I don't mind as it gives me a chance to wind down a little before I try and sleep. As the symptoms of my cold get progressivley better I find myself getting more and more drowsy.

                        Whilst I wouldn't say it knocks me out completley it does help me fall asleep and it also helps me from wakening up so often during the night. I definatley do not wake up feeling as though I have slept 8 hours and could go for a morning jog it is 100% better than when I went to sleep without using it and at least I feel as though I can still function enough to get the kids up, fed and off to school.

                        In boots a 150ml bottle £5.06 which is expensive but as I am only using it once at night I do find a bottle lasts quite a long time.
                        The recommended dosage is 20ml which is easy to measure with the supplied measuring cap and it is not recommended for children under 12.
                        As ever carefully read the enclosed leaflet to make sure there are no contridicions to you using this medicine as there are quite a few listed.

                        Even though it is a little on the expensive side it is more than worth it as it does actually not only soothes the sympoms but it also helps you get a semi decent nights sleep which when you have the cold or flu is priceless.

                        Comments

                        Login or register to add comments
                        • More +
                          30.10.2010 10:18
                          Very helpful
                          (Rating)
                          1 Comment

                          Advantages

                          Disadvantages

                          Highly recommended to those who have been struck down with winter colds...

                          It seems winter is paying an early visit to us this year, and as such I have so far managed to catch 3 colds since the end of my summer holiday in August! Thankfully, I always have a bottle of night nurse in the medicine cabinet for such occasion.

                          {Cost and Availability}

                          Night Nurse is not the cheapest product around at around £4-5 depending on where you shop, but it is widely available at local/high street pharmacies, and behind the pharmacy counter at most supermarkets. I have tried an own brand Night Nurse from one of the high street stores and was very disappointed - the money saved was not worth it!

                          {Use}

                          Night Nurse is a thick green liquid, with a strong menthol type taste, which almost feels alcoholic.

                          All bottles of Night Nurse come with a plastic dosage cup in which you measure the amount of liquid that you need (20ml for adults), and then take the medicine from.

                          I find that this is the biggest disadvantage with using the medicine, as you always get a bit left in the bottom of the cup which is hard to get out!

                          Moving on from this minor issue, I have always found the taste of Night Nurse to be reasonably pleasant, if a little strong, and once swallowed provides a warming feeling in your chest and stomach. As the name would suggest this should only be taken at night as it causes drowsiness (which is probably why most people take it anyway).

                          I have always found that around 20 minutes after taking Night Nurse I drift off to sleep, and usually get a good 8 hours fairly undisturbed sleep from it, which is particularly important if you are not feeling well - and possibly more important for your partner as they are less likely to be kicked/elbowed/pushed out of bed whilst you are tossing and turning!

                          As to whether this helps speed up recovery, it probably does not - I am led to believe that taking painkillers actually prolongs symptoms slightly, although arguably the interim relief is worth this. This product does however allow you to have a restful nights sleep, which as I have said is extremely important when you are ill.

                          {Conclusions}

                          A very effective product that helps to relieve symptoms while you are sleeping, and give you a decent, restful night's sleep. Please ensure that you always read the label for dosage and use.

                          Comments

                          Login or register to add comments
                          • More +
                            24.07.2010 15:49
                            Very helpful
                            (Rating)

                            Advantages

                            Disadvantages

                            Really useful for when you're ill and your body needs to heal.

                            My dad first gave me Night Nurse Liquid when I was in my early teens and had terrible flu. He joked to me that it was almost worth being ill just so you could have Night Nurse. Nothing else seemed to be working and the idea of taking yet more medicine didn't appeal to me, however I felt so ill that I bit the bullet and had some.

                            Night Nurse is amazing. It really knocks you out. If you're unwell and take it around an hour before you plan to go to sleep for the night, it'll help you sleep right through the night to that your body has time to heal itself.

                            Obviously it's called Night Nurse for a reason, I really don't recommend taking this at any time during the day, especially if you have things to do, as it'll make you extremely drowsy. Also remember that it contains painkillers, so don't take it within four hours of taking any other cold/flu medication.

                            A lot of people complain about the taste, but I actually quite like it. It is very strong and sharp though, so children may not like it. Even my partner who's 22 has to have a glass of water handy to sip at afterwards.

                            I really recommend that everyone has a bottle of this handy in case anyone in your family falls ill. It really helps you have a decent night's sleep when you need it most.

                            Comments

                            Login or register to add comments
                        • Product Details

                          Suppress your cold symptoms. Tickly coughs, shivers, aches and pains, runny nose, sore throat pain, headaches.